Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 9, 2009, 1:24 PM CDT for Bourbon County, Kansas. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 1:24 PM CDT (18:24 UTC)
- Expired
- Jun 9, 2009, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 117 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:39 PM CDT | HAIL 1.75 | 6 N Bronson, KS | |
| Jun 9, 1:41 PM CDT | HAIL 0.75 | 3 E Bronson, KS | |
| Jun 9, 1:43 PM CDT | HAIL 0.88 | 2 Nw Uniontown, KS | |
| Jun 9, 1:45 PM CDT | HAIL 1 | Uniontown, KS | |
| Jun 9, 1:50 PM CDT | TORNADO 0 | 3 Ne Redfield, KS | SPOTTERS TRACKED A PARTIALLY VISIBLE TORNADO THROUGH OPEN FIELDS. THE TORNADO UPROOTED A TREE AND DAMAGED OTHERS BETWEEN 145 AND 185TH STREETS. |
| Jun 9, 2:04 PM CDT | TORNADO | 5 S Fort Scott, KS | TELEVISION STATION RECORDING VIDEO OF A TORNADO ON THE GROUND |
| Jun 9, 2:17 PM CDT | HAIL 1.25 | Mapleton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 9:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 091824
TORSGF
KSC011-091915-
/O.NEW.KSGF.TO.W.0063.090609T1824Z-090609T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 215 PM CDT.
* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR MORAN...OR 21 MILES SOUTHWEST OF MOUND CITY...MOVING
EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
BRONSON BY 130 PM CDT.
7 MILES NORTH OF UNIONTOWN BY 140 PM CDT.
6 MILES NORTH OF REDFIELD BY 150 PM CDT.
7 MILES SOUTH OF FULTON BY 200 PM CDT.
FORT SCOTT BY 205 PM CDT.
THE TOWNS OF XENIA...MAPLETON...HARDING...DEVON...MARMATON AND
HAMMOND ARE ALSO IN THE PATH OF THIS TORNADIC STORM.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3782 9508 3799 9508 3803 9508 3804 9506
3804 9475 3802 9462 3768 9463 3768 9467
3781 9510
TIME...MOT...LOC 1824Z 283DEG 32KT 3798 9514
$$
WISE4 follow-up statements
000
WWUS53 KSGF 091832
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT TUE JUN 9 2009
KSC011-091915-
/O.CON.KSGF.TO.W.0063.000000T0000Z-090609T1915Z/
BOURBON KS-
132 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR BOURBON
COUNTY...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 6 MILES NORTH OF BRONSON...OR 19 MILES SOUTHWEST
OF MOUND CITY...MOVING EAST AT 20 MPH. A FUNNEL CLOUD WAS REPORTED 6
MILES NORTHWEST OF BRONSON WITH THIS STORM.
THIS TORNADO WILL BE NEAR...
BRONSON BY 140 PM CDT.
6 MILES NORTH OF UNIONTOWN BY 200 PM CDT.
REDFIELD BY 215 PM CDT.
THE TOWNS OF XENIA...DEVON AND MARMATON ARE IN THE PATH OF THIS
TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3782 9508 3799 9508 3803 9508 3804 9506
3804 9475 3802 9462 3768 9463 3768 9467
3781 9510
TIME...MOT...LOC 1831Z 290DEG 17KT 3798 9510
$$
WISE000
WWUS53 KSGF 091839
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT TUE JUN 9 2009
KSC011-091915-
/O.CON.KSGF.TO.W.0063.000000T0000Z-090609T1915Z/
BOURBON KS-
139 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR BOURBON
COUNTY...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR XENIA...OR 16 MILES SOUTHWEST OF MOUND
CITY...MOVING EAST AT 35 MPH. A FUNNEL CLOUD WAS REPORTED WITH THIS
STORM NORTHWEST OF BRONSON AS IT MOVED THROUGH THAT LOCATION.
THIS TORNADO WILL BE NEAR...
6 MILES NORTH OF REDFIELD BY 150 PM CDT.
8 MILES SOUTH OF FULTON BY 200 PM CDT.
FORT SCOTT BY 205 PM CDT.
THE TOWNS OF MAPLETON...HARDING...DEVON...MARMATON AND HAMMOND ARE IN
THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3782 9508 3799 9508 3803 9508 3804 9506
3804 9475 3802 9462 3768 9463 3768 9467
3781 9510
TIME...MOT...LOC 1838Z 288DEG 30KT 3795 9498
$$
WISE000
WWUS53 KSGF 091847
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT TUE JUN 9 2009
KSC011-091915-
/O.CON.KSGF.TO.W.0063.000000T0000Z-090609T1915Z/
BOURBON KS-
147 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR BOURBON
COUNTY...
AT 145 PM CDT...A TRAINED WEATHER SPOTTER IN REDFIELD REPORTED A
POSSIBLE RAIN WRAPPED TORNADO TO THE NORTH OF THEIR LOCATION NEAR
XENIA...OR 15 MILES NORTHWEST OF FORT SCOTT...MOVING EAST AT 30 MPH.
THIS TORNADO WILL BE NEAR...
REDFIELD BY 155 PM CDT.
9 MILES SOUTH OF FULTON BY 205 PM CDT.
FORT SCOTT BY 215 PM CDT.
THE TOWNS OF HARDING...DEVON...MARMATON AND HAMMOND ARE IN THE PATH
OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3780 9504 3803 9500 3804 9475 3802 9462
3768 9463 3768 9467
TIME...MOT...LOC 1845Z 289DEG 27KT 3794 9494
$$
WISE000
WWUS53 KSGF 091901
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT TUE JUN 9 2009
KSC011-091915-
/O.CON.KSGF.TO.W.0063.000000T0000Z-090609T1915Z/
BOURBON KS-
201 PM CDT TUE JUN 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR BOURBON
COUNTY...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR HAMMOND...OR NEAR FORT SCOTT...MOVING EAST AT
20 MPH. TRAIN SPOTTERS HAVE REPORTED FUNNEL CLOUDS AND A POSSIBLE
RAIN WRAPPED TORNADO WITH THIS STORM.
THIS TORNADO WILL BE NEAR...
FORT SCOTT BY 205 PM CDT.
THE TOWN OF HAMMOND IS IN THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO BASEBALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3779 9501 3803 9485 3804 9475 3802 9462
3768 9463 3768 9467
TIME...MOT...LOC 1900Z 273DEG 18KT 3791 9475
$$
WISEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:01 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 9, 1:01 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT TUE JUN 9 2009 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... A VERY ACTIVE SITUATION IS SETTING UP ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS FOR THE REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. AT NOON...A WARM FRONT WAS SITUATED ROUGHLY FROM EMPORIA KANSAS THROUGH THE STOCKTON LAKE AREA...JUST NORTH OF SPRINGFIELD...AND INTO WEST PLAINS. TO THE NORTH OF THIS FRONTAL BOUNDARY...ELEVATED THUNDERSTORMS HAVE DEVELOPED. THE MAIN THREAT WITH THIS ACTIVITY WILL CONTINUE TO BE LARGE HAIL TO THE SIZE OF HALF DOLLARS. MUCAPE IS VERY STRONG NORTH OF THIS FRONT WITH ELEVATED PARCELS LIKELY RECOGNIZING UPWARDS OF 3000 J/KG OF ELEVATED INSTABILITY. STORMS HAVE ALSO SHOWN SUPERCELL CHARACTERISTICS IN THIS AREA...ENHANCING THE HAIL THREAT. A SECOND AREA OF INTENSE THUNDERSTORM ACTIVITY IS NOW MOVING RIGHT ALONG THE WARM FRONTAL BOUNDARY IN EAST CENTRAL KANSAS. THIS ACTIVITY HAS LIKELY BECOME SURFACE BASED AND WILL CONTINUE AN EAST SOUTHEASTWARD PROPAGATION ALMOST DIRECTLY ALONG THE SURFACE FRONT. SURFACE BASED INSTABILITY IS VERY STRONG OVER THE WARM SECTOR. MID LEVEL WINDS ARE STRONG...AS ARE DEEP LAYER SHEAR PARAMETERS...AND THIS BOWING SEGMENT IS EXPECTED TO CONTINUE TO FORWARD PROPAGATE AND MAY SHOW TENDENCIES TOWARD AN EVOLUTION INTO MORE OF A QUASI- SUPERCELLULAR STORM MODE IN THE NEAR FUTURE. WHILE LOW LEVEL SHEAR VECTORS OF 10 TO 20 KTS ARE ORIENTED AT ABOUT 50 DEGREES TO THE LINE ORIENTATION...AND NOT PARTICULARLY FAVORABLE FOR INTENSE WINDS...THIS BOW SEGMENT HAS MAINTAINED ITSELF VERY WELL. VERY STRONG MID ALTITUDE RADIAL CONVERGENCE SIGNATURES HAVE APPEARED REGULARLY ON THIS STORM...AS WELL AS SOME MID LEVEL ROTATION. WHILE SMALL SCALE MESOVORTICES ALONG THE LEADING EDGE WILL BE POSSIBLE...WEAK LOW LEVEL SHEAR VECTORS INDICATE THAT THIS IS NOT A PARTICULARLY FAVORABLE SITUATION FOR MESOVORTEX DEVELOPMENT. HOWEVER...WILL NEED TO MONITOR TORNADIC POTENTIAL...ESPECIALLY ALONG THE SOUTHERN EDGE AND IF THE STORM SHOULD SHOW SIGNS OF A SUPERCELLULAR TRANSITION. BARJENBRUCH && .DISCUSSION... MAIN CHALLENGES WILL BE TRYING TO NAIL DOWN THE TIMING AND INTENSITY OF CONVECTION OVER THE REGION. IN THE NEAR TERM THERE ARE TWO AREAS OF INTEREST. THE FIRST IS A PERSISTENT SMALL COMPLEX OF THUNDERSTORMS THAT HAS BEEN MOVING SLOWLY SOUTH THROUGH EAST CENTRAL INTO SOUTHEAST MO. THE WESTWARD EXTENT OF THIS CONVECTION HAS BRUSHED OUR EASTERN COUNTIES DURING THE EVENING AND CONTINUES TO DO SO. THE CONVECTION CONTINUES TO LINGER IN AN AREA WHERE MOISTURE CONVERGENCE CONTINUES ALONG THE SFC AND 850MB BOUNDARIES...STILL MODERATELY STRONG MLCAPES OF 2000 J/KG AND CONTINUED MOISTURE TRANSPORT FROM A WEST-WSW MODEST 850MB FLOW. THE FRONT AND LOW/MID LEVEL FLOW IS PARALLEL TO THE W-E SFC BOUNDARY ALLOWING PERSIST BACK BUILDING TO OCCUR. WOULD EXPECT THE CONVECTION TO GRADUALLY WEAKEN...BUT HAVE OCCASIONALLY SEEN SOME DECENT UPDRAFTS PULSE UP...SO WILL NEED TO WATCH THE TRENDS IN THE VERY NEAR TERM OVERNIGHT. THE NEXT AREA OF CONCERN...MORE SO FOR THE DAYLIGHT HOURS ON TUESDAY...WILL BE OVER THE PLAINS AND WESTERN SECTIONS OF THE OZARKS. EXPECT TO SEE INCREASING ISENTROPIC ASCENT DEVELOP OVER NORTHERN OK INTO KS...POSSIBLY EXTENDING EASTWARD INTO THE WESTERN CWFA BEFORE DAYLIGHT IN RESPONSE TO ANOTHER RIPPLE IN THE WEST TO WSW MID/UPPER LEVEL FLOW . INITIALLY...CONVECTION WILL BE ELEVATED WITH MUCAPES OF 2000-3000 J/KG. EVENTUALLY...PROGGED THERMAL PROFILES INDICATE THAT SFC BASED CONVECTION WILL BE POSSIBLE WITH HEATING BY LATE MORNING AND AFTERNOON WITH MLCAPES APPROACHING 2500 J/KG OVER THE WESTERN PORTION OF THE CWFA. WITH SFC BOUNDARY STILL LIFTING NORTHWARD AND SOMEWHAT BACKED LOW LEVEL FLOW NORTH OF THE FRONT...AND AMPLE 0-6KM BULK SHEAR OF AROUND 40 KTS...CAN EASILY SEE SUPERCELLS DEVELOP IF THE PROGGED CAPES ARE REALIZED. COMPLICATING MATTERS SOMEWHAT WILL BE HOW EXTENSIVE INITIAL ELEVATED CONVECTION WILL BE AND ITS AFFECT ON ANY GRADUAL TRANSITION TO MORE SFC BASED CONVECTION. AN ELEVATED MIX LAYER IS ALSO EXPECTED TO GRADUALLY SPREAD NORTH WITH TIME AS WELL AND MAY CAP OFF OR LIMIT THE SOUTHERN EXTENT OF CONVECTION. THE KJLN PROGGED SOUNDING FROM THE GFS SHOWS A GRADUALLY STRENGTHENING OF THE CAP WITH MLCIN GRADUALLY INCREASING TO ROUGHLY 70-80 J/KG BY 00Z. ALL IN ALL...BELIEVE THERE WILL BE A WINDOW OF OPPORTUNITY FOR SEVERE CONVECTION ALONG AND NORTH OF THE WARM FRONT TODAY...MAINLY OVER THE WESTERN OZARKS/OSAGE PLAINS REGION THIS AFTERNOON. CONVECTION SHOULD GRADUALLY SHIFT NORTH AND NORTHEAST TUE NIGHT WITH ANOTHER NOCTURNAL CLUSTER/COMPLEX POSSIBLE OVER THE LOWER MO RIVER VLY. WILL KEEP HIGHER POPS OVER THE NORTHERN CWFA COUNTIES TUE NIGHT. WED-WED NIGHT-EARLY THU...WILL SEE A REPEAT IN THE CYCLE AS A MORE SUBSTANTIAL SHORTWAVE LIFTS ENE FORM THE THE SOUTHERN ROCKIES THROUGH THE MID MS VLY DURING THIS TIME. THIS MAY ACTUALLY END UP BEING THE PERIOD OF MOST CONCERN HYDROLOGICALLY...MAINLY WED-WED NIGHT. HARD TO KNOW WHERE THE HEAVIEST RAINFALL WILL SET UP...BUT BOTH THE ECMWF AND AND GFS MOVE A SFC WAVE EAST ALONG THE STALLED FRONTAL BOUNDARY FROM KS/OK THROUGH MO WED/WED NIGHT. CONVECTION FROM TUE NIGHT (SHOULD IT DEVELOP) WILL PLAY A ROLE AS TO WHERE LOW LEVEL BOUNDARIES MAY SET UP. COULD BE A SITUATION WHERE WE SEE CONVECTION DEVELOP OR RE-INTENSIFY (IF STILL ONGOING) WED AFTERNOON AS THE LOW LEVEL FLOW AND MOISTURE TRANSPORT ONCE AGAIN INCREASE OVER THE AREA AHEAD OF THE APPROACHING SHORTWAVE...AND CONTINUES INTO WED NIGHT. PWATS INCREASE TO AROUND 1.50 INCHES BY THIS TIME...SO HEAVY PRECIP IS A CONCERN. WILL HIGHLIGHT THIS PERIOD IN THE HWO AND PROBABLY WILL ISSUE AN ESF AS WELL. LATE THU-FRI-WEEKEND...MAY SEE A BIT OF A LULL DURING THIS TIME AS THE LOW LEVEL FOCUS FOR CONVECTION MAY SHIFT TO THE SOUTH. STILL HAVE POPS...BUT THEY ARE MORE FOCUSED OVER SOUTHERN COUNTIES. MODEL DIFFERENCES WITH SUBTLE MID LEVEL FEATURES BECOME MORE PRONOUNCED BY THIS TIME. THE GFS IS A LITTLE MORE BULLISH WITH PRECIP...ESPECIALLY ON FRI WITH ANOTHER BOUT OF ELEVATED CONVECTION. THE VERY GENERAL TREND WITH PROGS IS TO GRADUALLY BUILD UPPER HEIGHTS OVER THE CENTRAL CONUS LATE FRI AND THIS WEEKEND. ANY POP FORECAST FOR THIS TIME PERIOD IS LOW CONFIDENCE. DSA && .AVIATION... FOR THE 18Z TAFS...WARM FRONT STARTING TO LIFT NORTHEAST ACROSS THE FORECAST AREA. BEHIND THE FRONT...ATMOSPHERE IS STARTING TO DESTABILIZE QUITE A BIT WITH SURFACE BASED CAPES OF 3000+ J/KG. ENHANCED CU FIELD DEVELOPING AND SHOULD BEGIN TO SEE STORM INITIATION FAIRLY SOON. CONVECTION WILL LIKELY BE ENHANCED THIS EVENING AND LATER TONIGHT AS LOW LEVEL JET KICKS IN AND UPPER LEVEL SHORTWAVE MOVES IN FROM THE WEST. HAVE ALSO ADDED SOME LOW LEVEL WIND SHEAR OVERNIGHT AS LOW LEVEL JET WILL CAUSE SOME 40-45 KTS OF SHEAR. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 9, 1:02 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT TUE JUN 9 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 102 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER SOUTHEAST KANSAS INTO THE MISSOURI OZARKS. MOST OF THE INITIAL ACTIVITY WAS DEVELOPING NORTH OF A WARM FRONT WHICH WILL CONTINUE TO LIFT NORTH ACROSS THE AREA THIS AFTERNOON. STORMS THIS AFTERNOON AND EVENING WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS IN EXCESS OF 70 MPH AND ISOLATED TORNADOES. THE MAIN THREAT FOR TORNADOES WILL BE OVER FAR WESTERN MISSOURI INTO SOUTHEAST KANSAS. A WARM LAYER IN THE MID LEVELS OF THE ATMOSPHERE WILL CONTINUE TO PUSH NORTHEAST AND SPREAD ACROSS THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. WHILE THIS WILL CONTINUE TO DESTABILIZE THE AIR SOUTH OF THE WARM FRONT...A CAP WILL BEGIN TO DEVELOP WHICH SHOULD WORK AGAINST ADDITIONAL THUNDERSTORM DEVELOPMENT. THE BETTER CHANCE OF THUNDERSTORMS LATER THIS EVENING AND TONIGHT WILL BE OVER CENTRAL MISSOURI NORTH OF THE WARM FRONT. THE STORMS TONIGHT WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A FRONTAL BOUNDARY OVER THE REGION TO PRODUCE ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY WEDNESDAY AFTERNOON AND WEDNESDAY EVENING AS THE FRONTAL BOUNDARY MOVES SOUTH INTO THE MISSOURI OZARKS AND INTERACTS WITH MODERATE TO STRONG INSTABILITY. AREAS OF HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT...AS THE CONVECTION EVOLVES INTO ONE OR MORE SLOW MOVING STORM COMPLEXES OR CLUSTERS. PERIODIC THUNDERSTORM CHANCES WILL BE POSSIBLE...MAINLY OVER SOUTHERN MISSOURI...THROUGH THE REST OF THE WEEK...BUT THE TIMING AND EXTENT OF THE STORMS IS DIFFICULT TO DETERMINE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jun 9, 10:29 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG MAPLETON 38.01N 94.88W
06/08/2009 BOURBON KS EMERGENCY MNGR
THUNDERSTORM WINDS MONDAY MORNING DAMAGED A ROOF OF A
HOUSE AND UPROOTED TREES.
&&
SRUNNELSLocal storm report, Jun 9, 10:46 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL APPLETON CITY 38.19N 94.03W
06/09/2009 E0.88 INCH ST. CLAIR MO TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Jun 9, 10:48 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 AM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL APPLETON CITY 38.19N 94.03W
06/09/2009 E1.00 INCH ST. CLAIR MO LAW ENFORCEMENT
QUARTER SIZE HAIL FOR 5 MINUTES.
&&
BARJENBRUCHSpecial weather statement, Jun 9, 10:55 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 AM CDT TUE JUN 9 2009 MOZ067-091630- ST. CLAIR MO- 1055 AM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ST. CLAIR COUNTY UNTIL 1130 AM CDT... AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR APPLETON CITY...OR 17 MILES EAST OF BUTLER...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 58 min |
| Jun 9, 2:05 PM CDT | Tornado Warning | SGF | Bourbon, Crawford | 40 min |
| Jun 9, 2:36 PM CDT | Tornado Warning | SGF | Bourbon, Crawford | 39 min |
| Jun 9, 2:44 PM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| Jun 9, 3:12 PM CDT | Tornado Warning | SGF | Bourbon, Crawford | 48 min |
| Jun 9, 3:25 PM CDT | Tornado Warning | SGF | Crawford | 50 min |
| Jun 9, 3:40 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 50 min |
| Jun 9, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 53 min |
| Jun 9, 3:57 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
| Jun 9, 4:05 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 40 min |
| Jun 9, 4:39 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 51 min |
| Jun 9, 5:15 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jun 9, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 34 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.